# SDR CA070319008

- Difficulty date: March 15, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,906 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS ENGINE WAS JUST PUT ON WING TO REPLACE AN ENGINE THAT HAD CAMSHAFT WEAR. DURING A ROUTINE INSPECTION THE OIL WAS DRAINED AND A SUBSTANTIAL AMOUNT OF FERROUS METAL WAS DISCOVERED IN THE FILTER. AN OIL SAMPLE WAS SENT IMMEDIATELY TO PROGRESSIVE FOR ANALYSIS. THEY REPORTED BACK THAT IT WAS THE CAMSHAFT FAILING. WE ARE SENDING THE ENGINE TO THEM FOR TEARDOWN AND WILL NOT KNOW UNTIL THEN WHETHER IT IS AN OPERATIONAL PROBLEM OR A COMPONENT PROBLEM. (TC NR 20070319008)
